Alert archive / Oregon / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at May 23, 2006, 4:18 PM PDT for Umatilla County, Oregon. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2006, 4:18 PM PDT (23:18 UTC)
- Expired
- May 23, 2006, 5:08 PM PDT
- In force
- 50 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Umatilla County, OR
The radar
The Pendleton radar (KPDT), 28 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:25 PM PDT | TSTM WND GST 62 | W Hermiston, OR | 62 MPH WIND GUST MEASURED AT A WEATHER REPORTING STATION AT THE ARMY DEPOT WEST OF HERMISTON. |
| May 23, 4:30 PM PDT | HAIL 0.25 | 3 Ne Stanfield, OR | PEA SIZED HAIL AND HEAVY RAIN. SMALL TREE BRANCHES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KPDT 232320
SVRPDT
ORC059-240015-
/O.NEW.KPDT.SV.W.0021.060523T2318Z-060524T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
418 PM PDT TUE MAY 23 2006
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UMATILLA COUNTY IN NORTHEAST OREGON
* UNTIL 515 PM PDT
* AT 408 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
HERMISTON...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERMISTON BY 430 PM PDT
STANFIELD BY 435 PM PDT
ECHO BY 435 PM
HOLDMAN BY 515 PM PDT
THIS INCLUDES INTERSTATE 82 IN OREGON BETWEEN MILE MARKERS 2 AND 11.
THIS INCLUDES INTERSTATE 84 BETWEEN MILE MARKERS 189 AND 208.
THIS INCLUDES HIGHWAY 11 BETWEEN MILE MARKERS 1 AND 5.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY.
ALSO EXPECT BRIEF HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 4590 11942 4562 11938 4568 11863 4598 11890
4596 11906 4591 11915
$$1 follow-up statement
000
WWUS56 KPDT 240008
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
508 PM PDT TUE MAY 23 2006
ORC059-240015-
/O.CAN.KPDT.SV.W.0021.000000T0000Z-060524T0015Z/
UMATILLA OR-
505 PM PDT TUE MAY 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UMATILLA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM IN NORTHERN UMATILLA COUNTY HAS WEAKENED AND
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN UMATILLA COUNTY.
THESE STORMS WILL CONTINUE TO PRODUCE BRIEF HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO AROUND 40 MPH.
LAT...LON 4590 11942 4562 11938 4568 11863 4598 11890
4596 11906 4591 11915
$$
GKHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:20 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 23, 1:20 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 120 PM PDT TUE MAY 23 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THERE WAS ENOUGH SUN TODAY THAT INSTABILITY IS INCREASING...AND GIVEN THE FAVORABLE FORCING AND SHEAR...THUNDERSTORMS ARE EXPECTED WITH A SLIGHT RISK FOR SOME ORGANIZED SEVERE STORMS. THE PRIMARY AREA OF CONCERN IS EASTERN WASHINGTON AND THE EASTERN OREGON MOUNTAINS...WHERE A WEATHER DISTURBANCE WILL MOVE ACROSS THIS AFTERNOON. SATELLITE SHOWS ADDITIONAL DISTURANCES UPSTREAM...THEY ARE EXPECTED TO BE WEAK BUT WILL NEED TO BE MONITORED FOR THE CHANCE THAT THEY COULD SET OFF SOME CONVECTION LATER THIS EVENING. THROUGH THE REST OF THE SHORT TERM...THE ATMOSPHERE SHOULD BE MUCH MORE STABLE...THOUGH THERE IS A SLIGHT RISK OF AFTERNOON/EVENING THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING OVER THE EASTERN MOUNTAINS. THE AIR MASS WILL ALSO HAVE LESS MOISTURE...ON THE OTHER HAND WEATHER DISTURBANCES WILL TRACK ACROSS THE AREA EVERY 12 HOURS OR SO...AND AS SUCH IT IS HARD TO PICK OUT ANY PERIOD WHERE IT LOOKS COMPLETELY DRY. 80 && LONG TERM...FRIDAY THROUGH TUESDAY...A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS CONTINUE ON FRIDAY AS THE UPPER LOW CURRENTLY IN THE NORTHEAST PACIFIC STARTS TO MOVE INLAND INTO NORTHWEST OREGON BY FRIDAY NIGHT. THE LOW WILL CONTINUE INLAND AND BE LOCATED OVER EASTERN WASHINGTON AND EASTERN OREGON ON SATURDAY. WILL CONTINUE TO KEEP SCATTERED SHOWERS WITH A CHANCE OF THUNDERSTORMS AS COLD UPPER LOW MOVES THROUGH. THE LOW IS EXPECTED TO MOVE EAST ON SUNDAY...BUT THE OVERALL TROUGH REMAINS OVER THE PACIFIC NORTHWEST WITH SOME CHANCE OF SHOWERS...MAINLY OVER THE MOUNTAINS ON MONDAY AND SLIGHT CHANCE IN THE NORTHEAST MOUNTAINS ON TUESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE WEEKEND AND SLOWLY MODERATE TO NEAR NORMAL BY TUESDAY. 93 && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH 04Z WITH LOCALIZED MVFR CONDITIONS AND WIND GUSTS TO 30 MPH AT KRDM...KPSC...KALW...KPDT. VFR CONDITIONS WILL PREVAIL FROM 04Z THROUGH THE REST OF THE PERIOD. && HYDROLOGY...MANY OF THE RIVERS AND STREAMS REMAIN HIGH DUE TO RECENT SNOW MELT RUNOFF AND RECENT RAIN. THE FLOOD WARNING FOR THE NACHES RIVER NEAR NACHES REMAINS IN EFFECT. WILL CONTINUE THE HYDROLOGIC STATEMENT TO HIGHLIGHT HIGH LEVELS ON THE GRANDE RONDE RIVER NEAR TROY AND THE IMNAHA RIVER AT IMNAHA. && .PRELIMINARY POINT TEMPS/POPS... PDT 49 73 46 65 / 60 30 20 30 ALW 52 74 51 62 / 60 30 20 30 PSC 51 78 48 69 / 50 30 10 20 YKM 47 70 46 66 / 40 40 20 30 HRI 49 76 48 69 / 50 30 10 20 ELN 47 65 43 61 / 50 50 20 40 RDM 41 68 37 65 / 30 40 30 30 LGD 47 70 46 64 / 40 30 30 30 5J0 42 68 43 67 / 20 30 30 20 DLS 50 69 48 66 / 60 40 20 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80/93/93
Hazardous weather outlook, May 23, 5:00 AM PDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE MAY 23 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-241130-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT TUE MAY 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY
FLOOD WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES OF WASHINGTON, EAST SLOPES OF THE CENTRAL
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY.
SCATTERED THUNDERSTORMS ARE FORECAST OVER THE JOHN DAY-OCHOCO
HIGHLANDS...THE BLUE MOUNTAINS...THE BLUE MOUNTAIN FOOTHILLS...AND
THE WALLOWA MOUNTAINS. ISOLATED THUNDERSTORMS ARE FORECAST
ELSEWHERE. THERE IS A POTENTIAL FOR A STRONG OR SEVERE THUNDERSTORM
THIS AFTERNOON...ALTHOUGH MOST STORMS WILL BE RELATIVELY WEAK WITH
HEAVY RAIN.
A FLOOD WARNING REMAINS IN EFFECT FOR THE NACHES RIVER NEAR NACHES.
MINOR FLOODING WILL CONTINUE. PLEASE REFER TO THE LATEST FLOOD
STATEMENT PDXFLSPDT WWUS86 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK AS
A LARGE LOW PRESSURE SYSTEM REMAINS OFF THE EASTERN PACIFIC AND THE
PACIFIC NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THUNDERSTORMS AND
MINOR FLOODING ALONG THE NACHES.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.